Alert archive / Minnesota / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 7, 2022, 10:40 PM CDT for Nicollet County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2022, 10:40 PM CDT (03:40 UTC)
- Expired
- Jul 8, 2022, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
County Nicollet County, MN
The radar
The Minneapolis radar (KMPX), 70 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WWUS83 KMPX 080340 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 1040 PM CDT Thu Jul 7 2022 MNC103-080645- Nicollet- 1040 PM CDT Thu Jul 7 2022 ...MINOR FLOODING EXPECTED... Thunderstorms with heavy rain will cause minor flooding in the following counties... Nicollet... * Until 145 AM CDT. * At 1039 PM CDT, Doppler radar indicated heavy rain due to thunderstorms. This will cause minor flooding in the area. Two to four inches of rain have already fallen. Additional rainfall of 1 to 2 inches are expected over the area. This additional rain will result in minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4445 9411 4439 9410 4441 9439 4445 9440 $$ Borghoff
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:28 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 7:28 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 728 PM CDT Thu Jul 7 2022 .SHORT TERM...(This evening through Friday night) Issued at 159 PM CDT Thu Jul 7 2022 KEY MESSAGES: - Scattered showers and thunderstorms will linger into tonight, with locally heavy downpours being the primary impact. - Isolated showers and thunderstorms are expected Friday, mainly over the southern portion of the forecast area. - Temperatures on Friday will be similar to today, but dewpoints will be a bit lower. Synopsis... Visible satellite imagery this afternoon shows plenty of cu across the area, with the most vigorous build-ups over the central portion of the area where a weak frontal boundary/wind shift remains in place. We've seen some lightning with this activity, and should see more as we move into the evening hours. MLCAPE values of around 1000 J/Kg are in place (with MUCAPE in excess of 2000 J/Kg). Shear is minimal, with deep layer (0-6 km) shear of 15 to 20 kt, and low level (0-1 km) shear of 5 kt or less. Deep layer mean winds are also light, so showers and storms are showing slow and inconsistent movement. The activity should generally shift south over time, mainly as a result of new development along outflow boundaries and a slow southward sinking of the synoptic scale wind shift. Tonight through Friday Night... Scattered showers and thunderstorms will slowly shift south this evening, and weaken/dissipate later tonight as instability wanes. Surface ridging will make a more assertive push into the area on Friday, but we'll continue to have some lingering instability across the southern portion of the area, with dewpoint in the upper 60s. As a result, some redevelopment of showers and thunderstorms seems like a good best across the south on Friday. A better push of cooler/drier air from the northeast looks to arrive Friday night, helping to scour out any lingering diurnal convection. Convection which develops in the return flow over the High Plains Friday afternoon/evening could bring some precipitation back into the far west/northwest portion of the area late Friday night, but doesn't look to deserve anything more than chance PoPs at this point. .LONG TERM...(Saturday through Thursday) Issued at 159 PM CDT Thu Jul 7 2022 KEY MESSAGES: - Severe Thunderstorms possible overnight Saturday into Sunday. A shortwave and attendant cold front will pass through the region sometime on Sunday, which will lead to the best chance for thunderstorms and precipitation this week. Warm advection ahead of the front will begin overnight Saturday and continue until the frontal passage, meaning the return of warmer and more humid weather on Sunday. Temperatures near 90 and dew points around 70 mean plenty of instability will build ahead of the front, with shear values increasing through the day as the shortwave approaches. However, the overall severe threat will depend greatly on the timing of the front with guidance still depicting the frontal passage spread across a 24 hour period from early Sunday morning into early Monday morning. A faster frontal passage means the main thunderstorm threat would mainly occur late Saturday night into Sunday morning, with a lower threat Sunday afternoon and evening. Meanwhile, a slower passage means the main thunderstorm threat would come late Sunday afternoon and overnight into Monday. This scenario would bring the greatest potential for widespread severe weather as instability and shear values will be at their greatest Sunday evening. It’s still too early to have an idea on the coverage of thunderstorms, and thus rainfall amounts, but ensemble PW anomalies of 0.5-1” above normal suggests healthy rainfall amounts wherever thunderstorms do occur. Drier weather is expected beyond Monday and through most of the rest of the week as high pressure moves over the region. Cooler temperatures are expected midweek along with lower dew points as cooler canadian air advects into the region under the high pressure. Most guidance points to strong ridging aloft building back late in the week, with an extended period of temperatures in the 90s looking possible. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 728 PM CDT Thu Jul 7 2022 A large area of showers and embedded thunderstorms is ongoing across west central and southwest MN with an arm extending east to east central MN. This complex will evolve slowly and generally track southeast through the evening. Locally heavy rainfall and IFR visibilities are possible, but generally cigs will remain VFR. KMSP...A few light showers may impact the area through much of the night, but the heaviest activity should remain well south. /OUTLOOK FOR KMSP/ Sat...VFR. Wind SE 5-10 kts. Sun...VFR. Possible MVFR/TSRA. S 10-15G20 kts. Mon...VFR. Possible MVFR/SHRA. NW 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...WFO MPX LONG TERM...ETA AVIATION...Borghoff
Hazardous weather outlook, Jul 7, 8:43 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 843 PM CDT Thu Jul 7 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 090145- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 843 PM CDT Thu Jul 7 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. More chances for thunderstorms return Sunday. Some of these storms may be severe. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
In the hours before
Special weather statement, Jul 7, 10:40 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 1040 PM CDT Thu Jul 7 2022 MNC103-080645- Nicollet- 1040 PM CDT Thu Jul 7 2022 ...MINOR FLOODING EXPECTED... Thunderstorms with heavy rain will cause minor flooding in the following counties... Nicollet... * Until 145 AM CDT. * At 1039 PM CDT, Doppler radar indicated heavy rain due to thunderstorms. This will cause minor flooding in the area. Two to four inches of rain have already fallen. Additional rainfall of 1 to 2 inches are expected over the area. This additional rain will result in minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4445 9411 4439 9410 4441 9439 4445 9440 Borghoff
Nearby
Special Weather Statements in Minnesota, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.